Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 351, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 29, 2020, 6:59 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2020, 6:59 PM CDT (23:59 UTC)
- Expired
- Aug 29, 2020, 7:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 60 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 6:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1326 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265
WUUS54 KTSA 292359
SVRTSA
ARC033-047-300045-
/O.NEW.KTSA.SV.W.0351.200829T2359Z-200830T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
659 PM CDT Sat Aug 29 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Franklin County in west central Arkansas...
Northeastern Crawford County in northwestern Arkansas...
* Until 745 PM CDT.
* At 659 PM CDT, a severe thunderstorm was located 6 miles southeast
of Winslow, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Cass... Fern...
Barnes... Bidville...
Redding... Locke...
Turners Bend... Mount Gayler...
Paradise... Jethro...
LAT...LON 3564 9373 3558 9403 3575 9413 3575 9412
3577 9412 3576 9391 3577 9391 3577 9388
TIME...MOT...LOC 2359Z 322DEG 14KT 3575 9403
HAIL...1.00IN
WIND...60MPH
$$
Lacy1 follow-up statement
432
WWUS54 KTSA 300020
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
720 PM CDT Sat Aug 29 2020
ARC033-047-300045-
/O.CON.KTSA.SV.W.0351.000000T0000Z-200830T0045Z/
Franklin AR-Crawford AR-
720 PM CDT Sat Aug 29 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES...
At 720 PM CDT, a severe thunderstorm was located 4 miles northeast of
Fern, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Cass... Fern...
Barnes... Bidville...
Redding... Locke...
Turners Bend... Mount Gayler...
Paradise... Jethro...
LAT...LON 3564 9373 3558 9403 3575 9413 3575 9401
3576 9391 3577 9391 3577 9388
TIME...MOT...LOC 0020Z 322DEG 14KT 3568 9397
HAIL...1.00IN
WIND...60MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 6:23 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 29, 6:23 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 PM CDT Sat Aug 29 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Convective chances will mainly be in the 00-12z time frame across the
the AR sites and KMLC. Cigs will lower during the period to MVFR,
possibly to IFR with MVFR vsbys in TSRA. MVFR cigs expected mid to late
morning with VFR elements expected after 18-19z and prevailing for the
remainder of the period.
&&
.PREV DISCUSSION... /Issued 254 PM CDT Sat Aug 29 2020/
..Corrected WWA Headers...
DISCUSSION...
Cold front has continues to make steady progress south into this
afternoon and currently is situated along or just to the north of
I-40. A very unstable airmass resides south of the front with
MUCAPES analyzed 4000-5000 j/kg from southeast Ok into west
central AR. 12z OUN sounding did indicate a stout cap and thus far
it continues to hold. Still expect to see some storms develop
later this afternoon with coverage likely expanding during the
evening with strengthening low level flow, with the greatest
coverage ultimately becoming focused just north of the boundary.
Any more discrete storms initially will pose a large hail and
wind threat, with overall trend to more damaging winds through the
evening. Any more discrete cells that stay close to the boundary
could develop some low level rotation and a non-zero tornado
threat.
More significant threat however may be flash flooding as
substantial moisture transported north, potentially leading to
additional rounds of convection in the same areas through a good
part of tonight. Given the anomalously high moisture content
present, efficient rain producing storms with 1-2"/hour rain rates
could add up some hefty rain totals across parts of western AR and
possible adjacent areas of eastern OK. Have elected to add LeFlore
and Sequoyah counties to the existing watch with some support from
High-res models and given more aggressive southward push of the
front...but worth noting the HRRR continues to target NW AR more
aggressively. Expect most precip to shift out of the area Sunday
morning.
A relative lull Sunday appears likely, but the active pattern will
continue through mid week at least. Another surge of moisture
looks possible Sunday night into Monday with increasing rain and
thunderstorm chances. A more substantial and widespread rain event
may be shaping up Tuesday into Wednesday as a stronger wave
slowly moves across the southern plains. Additional flood
headlines will likely be needed for at least a part of the area by
then.
There remains considerable spread among the guidance on the
eventual progression of this system with the ECMWF trending even
more in keeping the low back to the west. Given this will stick
with NBM guidance through the extended period with low POPs
maintained through Friday.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning until 8 PM CDT this evening for OKZ049-
053-070>076.
Flash Flood Watch until 5 AM CDT Sunday for OKZ072-076.
AR...Excessive Heat Warning until 8 PM CDT this evening for ARZ020-
029.
Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
019-020-029.
Heat Advisory until 8 PM CDT this evening for ARZ019.
&&
AVIATION.....23Hazardous weather outlook, Aug 29, 4:23 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
423 PM CDT Sat Aug 29 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
423 PM CDT Sat Aug 29 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Very Limited.
AREA...Southeast Oklahoma and West Central Arkansas.
ONSET...Late Afternoon.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Primarily southeast of line from Fayetteville
Arkansas to McAlester Oklahoma.
ONSET...Late Afternoon.
HEAVY RAIN and FLASH FLOOD.
RISK...Elevated.
AREA...Far eastern Oklahoma and Western Arkansas.
ONSET...Evening and overnight.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Along and south of Interstate 40.
ONSET...Ongoing...improving after sunset.
DISCUSSION...
Isolated thunderstorm development is possible thru the afternoon
across west central Arkansas and southeast Oklahoma along and ahead
of a cold front and outflow boundary. More widespread coverage of
storms is expected this evening to the north of the boundaries
mainly focused on northwest Arkansas and far northeast Oklahoma.
Conditions are favorable for large hail and damaging winds with any
sustained storm. A very low but non-zero threat of a tornado will
exist during the early stages of any isolated storm. Otherwise
expect potential for damaging winds with storm clusters that
organize during the evening while they spread east and southeast.
Storms may have a tendency to train over the same areas, and could
impact portions of the region that were affected by heavy rains from
Laura. Thus, the potential for heavy rainfall totals and locally
excessive rainfall amounts will be there which will raise flash
flooding concerns. The heaviest rains are currently forecast across
portions of far eastern Oklahoma and northwest Arkansas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...Severe Thunderstorm and Heavy Rain Potential.
WEDNESDAY through FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorm chances will continue on Sunday with less severe
weather potential. A return to a more unstable airmass and the
approach of a stronger storm system will increase the potential for
both severe weather and heavy rainfall potential Monday through
Tuesday. Excessive rainfall amounts will be possible during this
time frame given the repeated rounds of showers and storms, and thus
an increasing flash flood threat. The weather pattern is likely to
remain unsettled through much of next week with daily shower and
thunderstorm chances.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 29, 5:29 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
529 PM CDT Sat Aug 29 2020
ARZ029-292300-
Sebastian AR-
529 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SEBASTIAN COUNTY
UNTIL 600 PM CDT...
At 529 PM CDT, a strong thunderstorm was located over Washburn,
moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Washburn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3514 9405 3515 9414 3518 9413 3522 9408
3521 9406 3520 9406 3520 9405 3521 9405
3521 9403 3514 9403
TIME...MOT...LOC 2229Z 269DEG 13KT 3515 9409
LacySpecial weather statement, Aug 29, 6:48 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
648 PM CDT Sat Aug 29 2020
ARZ010-011-019-020-300015-
Madison AR-Washington AR-Franklin AR-Crawford AR-
648 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHEASTERN
FRANKLIN...NORTHEASTERN CRAWFORD AND SOUTHEASTERN WASHINGTON COUNTIES
UNTIL 715 PM CDT...
At 648 PM CDT, strong thunderstorms were located along a line
extending from 5 miles east of Winslow to 4 miles west of Saint Paul.
Movement was east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Winslow... St. Paul...
Saint Paul... Pettigrew...
Boston... Dutton...
Bidville... Delaney...
Brashears... Crosses...
Patrick... Combs...
Mount Gayler...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern and west central Arkansas.
LAT...LON 3577 9370 3572 9370 3567 9400 3583 9418
3591 9372 3585 9352 3583 9353 3583 9352
3576 9352
TIME...MOT...LOC 2348Z 280DEG 18KT 3580 9403 3583 9386
LacySpecial weather statement, Aug 29, 6:52 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 652 PM CDT Sat Aug 29 2020 ARZ019-300030- Crawford AR- 652 PM CDT Sat Aug 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD COUNTY UNTIL 730 PM CDT... At 652 PM CDT, a strong thunderstorm was located over Lee Creek. This storm was nearly stationary. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Mountainburg... Natural Dam... Chester... Lake Fort Smith... Lee Creek... This includes Interstate 49 between mile markers 27 and 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for northwestern Arkansas. LAT...LON 3564 9440 3575 9437 3575 9412 3556 9416 TIME...MOT...LOC 2352Z 280DEG 4KT 3569 9432 Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:14 AM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 28 hr |
| Aug 29, 3:35 AM CDT | Excessive Heat Warning | TSA | 16 hr | |
| Aug 29, 10:27 AM CDT | Special Weather Statement | TSA | Benton | 48 min |
| Aug 29, 10:42 AM CDT | Special Weather Statement | TSA | Carroll | 33 min |
| Aug 29, 11:03 AM CDT | Special Weather Statement | TSA | Carroll | 27 min |
| Aug 29, 11:39 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 51 min |
| Aug 29, 11:43 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 41 min |
| Aug 29, 12:25 PM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Aug 29, 5:29 PM CDT | Special Weather Statement | TSA | Sebastian | 31 min |
| Aug 29, 6:48 PM CDT | Special Weather Statement | TSA | Madison | 27 min |
| Aug 29, 6:52 PM CDT | Special Weather Statement | TSA | Crawford | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.